Anaesthetic Use in Children Could Cause Learning Difficulties

by Savitha C Muppala on  August 22, 2012 at 11:10 PM Child Health News
RSS Email Print This Page Comment bookmark
Font : A-A+

It is important that parents understand the inherent risks connected to anaesthetizing their children, after research has shown an increased risk of learning difficulties with its use.
 Anaesthetic Use in Children Could Cause Learning Difficulties
Anaesthetic Use in Children Could Cause Learning Difficulties

The Australian and New Zealand College of Anesthetists say that children below three years of age who have undergone a surgery with an anesthetic, carry the risk of having problems with their language and concepts by age 10. 

"What we found is that children who had surgery involving an anesthetic under the age of three were nearly twice as likely to develop either a language disorder or problems with abstract concepts," researchers said.

These findings are not conclusive to inspire a change in medical practice, and certainly needs more research.



Source: Medindia

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
Notify me when reply is posted
I agree to the terms and conditions

More News on:

General Anesthesia Height and Weight-Kids Anaesthesia - History and Origins 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Find a Doctor
Advertisement

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive